Alert archive / South Carolina / Flash Flood Watches in 2018

Flash Flood Watch 4, NWS Columbia, SC

October 9, 201816 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this flash flood watch at Oct 9, 2018, 2:37 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 10, 2018, 8:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2018, 2:37 PM EDT (18:37 UTC)
In effect from
Oct 10, 2018, 8:00 PM EDT
Expired
Oct 11, 2018, 2:15 PM EDT
In force
18 hr
Issued by
NWS Columbia, SC
Flood severity
None
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

065 
WGUS62 KCAE 091837
FFACAE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Columbia SC
237 PM EDT Tue Oct 9 2018

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
101200-
/O.NEW.KCAE.FF.A.0004.181011T0000Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill,
Cheraw, Pageland, Mccormick, Newberry, Winnsboro, 
Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, 
Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, 
Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, 
St. Matthews, Manning, Summerton, Bamberg, and Denmark
237 PM EDT Tue Oct 9 2018

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

The National Weather Service in Columbia has issued a

* Flash Flood Watch for portions of east central Georgia and 
  central South Carolina, including the following areas, in east 
  central Georgia, Burke, Columbia, Lincoln, McDuffie, and 
  Richmond. In central South Carolina, Aiken, Bamberg, Barnwell, 
  Calhoun, Chesterfield, Clarendon, Edgefield, Fairfield, 
  Kershaw, Lancaster, Lee, Lexington, McCormick, Newberry, 
  Orangeburg, Richland, Saluda, and Sumter. 

* From Wednesday evening through Thursday evening

* Tropical Cyclone Michael is expected to move into the area late
  Wednesday night, before moving through the area during the day
  on Thursday. Periods of heavy rainfall are expected to occur as
  Michael moves through the region. This heavy rainfall may be
  enough to cause flash flooding.

* Flash flooding of creeks, streams, roadways, and washouts of
  area bridges may occur. Storm total rainfall amounts of 2 to 5
  inches are expected in the watch area, resulting in the
  possibility of dangerous flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
6 follow-up statements
691 
WGUS62 KCAE 100120
FFACAE

Flood Watch
National Weather Service Columbia SC
920 PM EDT Tue Oct 9 2018


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
101200-
/O.CON.KCAE.FF.A.0004.181011T0000Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill,
Cheraw, Pageland, Mccormick, Newberry, Winnsboro, 
Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, 
Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, 
Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, 
St. Matthews, Manning, Summerton, Bamberg, and Denmark
920 PM EDT Tue Oct 9 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, Lincoln, McDuffie, and Richmond. In central South 
  Carolina, Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, 
  Clarendon, Edgefield, Fairfield, Kershaw, Lancaster, Lee, 
  Lexington, McCormick, Newberry, Orangeburg, Richland, Saluda, 
  and Sumter. 

* From Wednesday evening through Thursday evening

* Tropical Cyclone Michael is expected to move through the area
  Thursday. Heavy rainfall associated with Michael will spread
  into the area late Wednesday and exit Thursday evening. This 
  heavy rainfall may be enough to cause flash flooding. 

* Flash flooding of creeks, streams, roadways, and washouts of
  area bridges may occur. Storm total rainfall amounts of 3 to 6
  inches are expected in the watch area, resulting in the 
  possibility of dangerous flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
359 
WGUS62 KCAE 100813
FFACAE

Flood Watch
National Weather Service Columbia SC
413 AM EDT Wed Oct 10 2018

...Flash Flood Watch...

.Tropical system Michael will bring heavy rain to central
South Carolina and the CSRA of Georgia. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
102100-
/O.CON.KCAE.FF.A.0004.181011T0000Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill,
Cheraw, Pageland, Mccormick, Newberry, Winnsboro, 
Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, 
Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, 
Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, 
St. Matthews, Manning, Summerton, Bamberg, and Denmark
413 AM EDT Wed Oct 10 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT AND THURSDAY...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, Lincoln, McDuffie, and Richmond. In central South 
  Carolina, Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, 
  Clarendon, Edgefield, Fairfield, Kershaw, Lancaster, Lee, 
  Lexington, McCormick, Newberry, Orangeburg, Richland, Saluda, 
  and Sumter. 

* For tonight and Thursday.

* Tropical Cyclone Michael will move through the area tonight and
  Thursday. Heavy rainfall will occur. General amounts of 4 to 5 
  inches are forecast. 

* Heavy rainfall rates may lead to flash flooding along small 
  streams, roadways, and in poor-drainage areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

Do not attempt to drive on flooded roads. It takes little water to
move a vehicle off the road and into deeper water. Also, the road
bed may not be intact below flood waters. 

&&

$$
255 
WGUS62 KCAE 101521
FFACAE

Flood Watch
National Weather Service Columbia SC
1121 AM EDT Wed Oct 10 2018

...Flash Flood Watch...

.Tropical system Michael will bring heavy rain to central South
Carolina and the CSRA of Georgia.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
110200-
/O.CON.KCAE.FF.A.0004.181011T0000Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill,
Cheraw, Pageland, Mccormick, Newberry, Winnsboro, 
Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, 
Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, 
Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, 
St. Matthews, Manning, Summerton, Bamberg, and Denmark
1121 AM EDT Wed Oct 10 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, Lincoln, McDuffie, and Richmond. In central South 
  Carolina, Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, 
  Clarendon, Edgefield, Fairfield, Kershaw, Lancaster, Lee, 
  Lexington, McCormick, Newberry, Orangeburg, Richland, Saluda, 
  and Sumter. 

* From 8 PM EDT this evening through Thursday evening

* Tropical Cyclone Michael will move through the area tonight 
  and Thursday. Heavy rainfall will occur. General amounts of 4 
  to 5 inches are forecast. 

* Heavy rainfall rates may lead to flash flooding along small 
  streams, roadways, and in poor-drainage areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

Do not attempt to drive on flooded roads. It takes little water
to move a vehicle off the road and into deeper water. Also, the
road bed may not be intact below flood waters.

&&

$$
602 
WGUS62 KCAE 110108
FFACAE

Flood Watch
National Weather Service Columbia SC
908 PM EDT Wed Oct 10 2018

...Flash Flood Watch...

.Tropical system Michael will bring heavy rain to central South
Carolina and the CSRA of Georgia.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
111200-
/O.CON.KCAE.FF.A.0004.000000T0000Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill,
Cheraw, Pageland, Mccormick, Newberry, Winnsboro, 
Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, 
Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, 
Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, 
St. Matthews, Manning, Summerton, Bamberg, and Denmark
908 PM EDT Wed Oct 10 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, Lincoln, McDuffie, and Richmond. In central South 
  Carolina, Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, 
  Clarendon, Edgefield, Fairfield, Kershaw, Lancaster, Lee, 
  Lexington, McCormick, Newberry, Orangeburg, Richland, Saluda, 
  and Sumter. 

* Through Thursday evening

* Tropical Cyclone Michael will move through the area Thursday.
  Heavy rainfall associated with Michael will begin tonight and
  continue into Thursday afternoon. General amounts of 2 to 4 
  inches are forecast.
  

* Heavy rainfall rates may lead to flash flooding along small 
  streams, roadways, and in poor-drainage areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

Do not attempt to drive on flooded roads. It takes little water
to move a vehicle off the road and into deeper water. Also, the
road bed may not be intact below flood waters.

&&

$$
728 
WGUS62 KCAE 110914
FFACAE

Flood Watch
National Weather Service Columbia SC
514 AM EDT Thu Oct 11 2018

...Flash Flood Watch...

.Tropical Storm Michael will bring heavy rain to central South 
Carolina and the CSRA of Georgia Today.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
120300-
/O.CON.KCAE.FF.A.0004.000000T0000Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill,
Cheraw, Pageland, Mccormick, Newberry, Winnsboro, 
Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, 
Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, 
Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, 
St. Matthews, Manning, Summerton, Bamberg, and Denmark
514 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of east central Georgia and central South Carolina, 
  including the following areas, in east central Georgia, Burke, 
  Columbia, Lincoln, McDuffie, and Richmond. In central South 
  Carolina, Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, 
  Clarendon, Edgefield, Fairfield, Kershaw, Lancaster, Lee, 
  Lexington, McCormick, Newberry, Orangeburg, Richland, Saluda, 
  and Sumter. 

* Through this evening

* Tropical Cyclone Michael will move through the area today. Heavy
  rainfall associated with Michael will continue into this
  afternoon. Additional rainfall amounts up to 3 inches remain
  possible through this afternoon.
 
* Heavy rainfall rates may lead to flash flooding along small 
  streams, roadways, and in poor-drainage areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

Do not attempt to drive on flooded roads. It takes little water
to move a vehicle off the road and into deeper water. Also, the
road bed may not be intact below flood waters.

&&

$$
655 
WGUS62 KCAE 111815
FFACAE

Flood Watch
National Weather Service Columbia SC
215 PM EDT Thu Oct 11 2018


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
111915-
/O.CAN.KCAE.FF.A.0004.000000T0000Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield-
McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-
Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-
Bamberg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill,
Cheraw, Pageland, Mccormick, Newberry, Winnsboro, 
Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, 
Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, 
Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, 
St. Matthews, Manning, Summerton, Bamberg, and Denmark
215 PM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for east central Georgia and central South 
Carolina has been cancelled. The heaviest rain associated with
Tropical Storm Michael continues to lift north of the the area,
and the threat for flooding rainfall has ended. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flash flood watch went out at Oct 9, 2:36 PM EDT, 1 minute earlier.

Area forecast discussion, Oct 9, 2:36 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Columbia SC
236 PM EDT Tue Oct 9 2018

.SYNOPSIS...
An upper ridge will remain centered offshore the Mid Atlantic
and SE coast, while a deep upper trough remains over the Western
US. A significant increase in moisture expected tonight and
Wednesday, ahead of Hurricane Michael which will move through
our region late Wednesday night and Thursday. Fair and cooler
weather expected behind the departing cyclone for Friday and
Saturday with the next front expected late this weekend into
early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Easterly flow has begun pushing some moisture into the area with
WSR-88D and satellite imagery showing showers developing.
Additional showers along the coast will also move westward over
the next several hours and into the Midlands and CSRA. There is
some potential for gusty winds with some of the heavier showers
as some dry air remains aloft however the potential for damaging
winds gusts is low. Most of the showers will diminish with
sunset however with easterly flow increasing overnight expect
increasing coverage toward daybreak. With pwat values at or
above 2 inches tonight there is the potential for locally heavy
rainfall. With the extensive cloud cover overnight expect lows
in the low 70s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Moisture will continue to flow into the area off the Atlantic
through the day Wednesday, all ahead of Tropical Cyclone
Michael. Do expect a repeat of previous few days in regards to
afternoon showers and thunderstorms. One chance will be the
potential for more organized thunderstorm activity over the
southern portions of the cwa ahead of Michael due to increasing
shear. Highs remain above normal for Wednesday again as
temperatures climb into the low to middle 80s.

For Wednesday night into Thursday: Although there may be a break
in the rainfall early Wednesday evening, conditions will begin
to deteriorate late Wednesday night as what remains of Michael
moves towards the western cwa through the night. Rainfall will
be on the increase, with heavy rain potential late Wednesday
night through Thursday. A Flash Flood Watch is now in effect for
the cwa from Wednesday night through Thursday evening. As
Michael moves across the cwa on Thursday, there will be a threat
for winds approaching tropical storm force across the eastern
portions of the forecast area. There will also be the
possibility of isolated tornadoes, along with the heavy rainfall
threat.

See the NHC official forecasts for additional info on Michael.

Michael should rapidly be moving northeast of the area by
Thursday night as a deep upper trough picks the system up and
accelerates it away from the area.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Not much change in the longer term at this point. Main front and
upper trough pushes Michael well away from the region Friday,
with fair and cooler weather expected as high pressure builds
into the eastern seaboard into Saturday. Temperatures become
more seasonal, with lows in the 50s, high in the 70s. A slow
moving front, with limited moisture may impact the region Sunday
into the early portions of next week.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR conditions yielding to restrictions tonight.

Showers have developed across the terminals with additional
showers developing along the coast and moving inland. Coverage
of showers will remain scattered through this evening then
diminish with sunset. MVFR to IFR restrictions expected
overnight as low level moisture increases due to strong easterly
flow. Expect showers spreading over the terminals during the
early morning hours with some locally heavy rain possible. As
Hurricane Michael moves into the FL Panhandle Wednesday the
pressure gradient will tighten with wind speeds beginning to
increase and become gusty near the end of the period.

EXTENDED AVIATION OUTLOOK...Impacts expected from Hurricane
Michael...including very strong and gusty winds along with heavy
rainfall...Wednesday afternoon through Thursday night.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch from Wednesday evening through Thursday
     evening for GAZ040-063>065-077.
     Tropical Storm Watch for GAZ077.
SC...Flash Flood Watch from Wednesday evening through Thursday
     evening for SCZ015-016-018-020>022-025>031-035>038-041.
     Tropical Storm Watch for SCZ029-031-035>038-041.
&&
Hazardous weather outlook, Oct 9, 2:37 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
237 PM EDT Tue Oct 9 2018

GAZ040-063>065-SCZ015-016-018-020>022-025>028-030-101845-
Lincoln-McDuffie-Columbia-Richmond-Lancaster-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Aiken-
237 PM EDT Tue Oct 9 2018

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Flash Flood Watch.

All interests are urged to monitor the latest information regarding
Hurricane Michael. Michael is forecast to make landfall along the
Florida panhandle Wednesday, then turn northeastward and accelerate
while tracking across the Central Savannah River Area of Georgia and
the Midlands of South Carolina, late Wednesday night and Thursday,
while weakening to a Tropical Storm. Wind gusts approaching Tropical
Storm force are expected, along with isolated tornadoes. The highest
threat area will be dependent on the exact track of the storm.
Locally heavy rain will be possible as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Wednesday night and
Thursday.likely be needed.

GAZ077-SCZ029-031-035>038-041-101845-
Burke-Lee-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
237 PM EDT Tue Oct 9 2018

...TROPICAL STORM WATCH IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Watch.
   Flash Flood Watch.

All interests are urged to monitor the latest information regarding
Hurricane Michael. Michael is forecast to make landfall along the
Florida panhandle Wednesday, then turn northeastward and accelerate
while tracking across the Central Savannah River Area of Georgia and
the Midlands of South Carolina, late Wednesday night and Thursday,
while weakening to a Tropical Storm. Wind gusts up to Tropical Storm
force are expected, along with tornadoes. The highest threat area
will be dependent on the exact track of the storm. Locally heavy
rain will be possible as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Wednesday night and
Thursday.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 11:01 AM EDTTropical Storm WatchCAEAiken, Bamberg, Barnwell, Calhoun, Clarendon, Lee and 3 more18 hr
Oct 9, 5:58 PM EDTTropical Storm WarningCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more47 hr

Nearby

Flash Flood Watches in South Carolina, 2018Flash Flood Watches in Georgia, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.